MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE Ø5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE Ø5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030M-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.
 
Event or Problem Description
This report summarizes one malfunction event where a yukon oct polyaxial screw broke while being redirected into a new path.The screw shaft was retrieved and surgery was successfully completed with another screw and a 5 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: the device was inspected, and it was observed that the screw had fractured immediately below the ball feature of the screw shank.Abrasions were also observed on the proximal end of the screw shank.Complaint history records were reviewed for this lot, and no similar complaints were identified.According to the rep, the surgeon did tap line to line but seemed to be over-torquing the screw during insertion.Additionally, analysis of the fracture face suggests that the failure occurred in torsion.Root cause of event is over-torquing.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW ML; SIZE Ø5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12721080
Report Number3004774118-2021-00331
Device Sequence Number1364107
Product Code NKG
UDI-Device Identifier10888857395831
UDI-Public10888857395831
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030M-G1
Device Catalogue Number7601-05030M-G1
Device Lot NumberNAPD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer01/01/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown